Frequently Asked Questions

Choose from the topics below to learn more about what’s important to you.

Products

What is Advil® effective for?
Advil® temporarily reduces fever and relieves minor aches and pains due to: headache, toothache, backache, menstrual cramps, the common cold, muscular aches and the minor pain of arthritis.
How are the fast acting Advil® Film-Coated Tablets different than Advil® Liqui-Gels®?
Advil® Liqui-Gels® are a liquid form of ibuprofen inside a gelatin capsule. Fast acting Advil® Film-Coated Tablets are a solid dose form of ibuprofen sodium. Both products are designed for fast absorption and fast relief.
What are fast acting Advil® Film-Coated Tablets effective for?
Fast acting Advil® Film-Coated Tablets temporarily relieve minor aches and pains due to: headache, toothache, backache, menstrual cramps, the common cold, muscular aches and the minor pain of arthritis. Fast acting Advil® Film-Coated Tablets also temporarily reduce fevers.
Why does it say Caplets and Tablets on my fast acting Advil® Film-Coated Caplets package?
Caplets and tablets describe the dosage form. Tablets are round and “caplets” is short hand for capsule-shaped. FDA considers “caplet” to be a type of tablet.
Is the dose of fast acting Advil® Film-Coated the same as regular Advil®?
Yes, both products have the same dose. Use as directed on the label.
What does the fast acting Advil® Film-Coated tablet look like?
The tablet is the same shape as the regular base Advil®, but is lighter in color and Advil® is underlined on the tablet.
Is the fast acting Advil® Film-Coated Tablets sugar-coated like regular Advil?
Fast acting Advil® is Film-Coated, not sugar-coated like Advil® but the coating has a similar sweet taste.
How are the fast acting Advil® Film-Coated Tablets different from regular Advil® Tablets?
In addition to a thinner tablet coating, fast acting Advil® Film-Coated Tablets are a new formula with a core of ibuprofen sodium, a salt form of ibuprofen that is much more soluble in water than standard ibuprofen. They are designed for fast absorption and fast relief.
How do fast acting Advil® Film-Coated Tablets work?
Fast acting Advil® Film-Coated Tablets have a Rapid Release Formula that uses a core of ibuprofen sodium, a salt form of ibuprofen that is much more soluble in water than standard ibuprofen. Because they are more soluble, they dissolve fast, and can be absorbed into the body fast.
Where can I purchase Advil®?
Most retail grocery, pharmacy and convenience stores carry a variety of Advil® products. Please check our "Buy Now" page on this website to locate a store near you that carries our products. You may also find online stores that carry the products on this page as well.
What proper dosage of Advil® tablets/ caplets/ gel-caps/ Liqui-Gels® should I take?
Do not take more than directed. The smallest effective dose should be used. Adults and children 12 years and over: Take 1 tablet/ Liqui-Gels® every 4 to 6 hours while symptoms persist If pain or fever does not respond to 1 tablet/ Liqui-Gels®, 2 tablets/ Liqui-Gels® may be used Do not exceed 6 tablets/ Liqui-Gels® in 24 hours, unless directed by a doctor Children under 12 years: Ask a doctor
Are Advil Liqui-Gels® faster than Extra Strength Tylenol® on tough pain?
Yes. In clinical tests, Advil® Liqui-Gels® were evaluated for speed of pain relief against Extra Strength Tylenol, and results showed that Advil® Liqui-Gels® relieve tough pain significantly faster than Extra Strength Tylenol.
What is the difference between Advil Liqui-Gels®, tablets, caplets and gel caps?
Form is a matter of preference, as each is effective as indicated by label. Tablets are the original round form of Advil®, which has been trusted by millions for over 30 years. Oblong-shaped Advil® are called caplets — which are available with a gel coating (gel caps) so they’re easier to swallow. Advil® Liqui-Gels® don’t just look different from the others, they are different as they contain solubilized ibuprofen. Consequently they’re absorbed into the body more quickly for faster pain relief. Fast acting Advil® Film-Coated Tablets have a Rapid Release Formula with a core of ibuprofen sodium, a salt form of ibuprofen that is much more soluble in water than standard ibuprofen. Because they are more soluble, they dissolve fast, and can be absorbed into the body fast.
What type of closure is on the product bottle? What type of child resistant packaging does the product contain?
Advil® products are available with child-resistant caps. Advil® Tablets and Advil® Liqui-Gels® are also available in a non-child resistant cap for those who may suffer from joint pain. Make sure to keep these products out of reach from children.
How does Advil® work?
One of the main classes of chemicals that the body produces as part of the inflammatory process is prostaglandins, which produce pain and fever. Advil® temporarily blocks the body's production of prostaglandins, reducing pain and fever.

Ingredients

What is the active ingredient of fast acting Advil® Film-Coated Tablets?
The active ingredient in fast acting Advil® Film-Coated Tablets is ibuprofen. It is present in the tablets as sodium ibuprofen, a new form of ibuprofen that is much more soluble in water than standard ibuprofen.
Should I be concerned about the amount of sodium in Advil® Film-Coated?
Levels of sodium are not high enough to require label warnings. Each fast acting Advil® Film-Coated tablet contains 22 mg of sodium. Even if the maximum daily dose is taken (6 tablets), the total amount of sodium ingested is only 132 mg.
What are NSAIDs?
NSAIDs, nonsteroidal anti-inflammatory drugs, are a group of chemical compounds that often are chemically unrelated but share therapeutic actions such as analgesic (pain-relieving) and antipyretic (used reduce fever) effects.
Does Advil® contain aspirin?
No.
What is the definition of "solubilized ibuprofen"?
“Solubilized ibuprofen," like that in Advil® Liqui-Gels®, is ibuprofen that has been completely dissolved in a liquid center inside a soft capsule shell.
What is the active ingredient of Advil®?
The active ingredient is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer.
What’s in Advil® Migraine?
The active ingredient is solubilized ibuprofen equal to 200 mg ibuprofen (NSAID)* (present as the free acid and potassium salt.) Since it’s solubilized, the pain reliever is in liquid form so it’s absorbed more quickly by your body. *nonsteroidal anti-inflammatory drug

Interactions

Will fast acting Advil® Film-Coated Tablets interact with my prescription medication?
As with any medication, discuss using fast-acting Advil® Film-Coated Tablets or any pain reliever with your doctor or pharmacist if you take a prescription medication.
Will this product interact with my prescription medication?
Discuss using Advil® or any pain reliever with your doctor or pharmacist if you have any condition that requires your taking a prescription medication.
Can fast acting Advil® Film-Coated Tablets be taken with nutritional supplements?
Fast acting Advil® Film-Coated Tablets can be taken with nutritional supplements, but if be sure to discuss them with your physician or pharmacist before taking an Advil®.
Can fast acting Advil® Film-Coated Tablets be taken with other OTC medications, e.g. other analgesics, antibiotics, cold remedies, etc.?
Contact your physician before taking an Advil® product if you are taking other medications. Fast acting Advil® Film-Coated Tablets should not be taken with any other product containing ibuprofen, naproxen, acetaminophen or aspirin.
Can fast acting Advil® Film-Coated Tablets be taken with herbal supplements?
Herbal supplements may contain complex formulations that can interact with medications. Consult a physician or pharmacist before taking Advil® Film-Coated Tablets if you are taking herbal supplements.
Can Advil® be taken with nutritional supplements?
While Advil® can be taken with nutritional supplements, but it’s recommended that you discuss any risks with your physician or pharmacist before taking Advil® with nutritional supplements.
Can Advil® be taken with other OTC medications, e.g. other analgesics, antibiotics, cold remedies, etc.?
Advil® should not be taken with any other product containing ibuprofen, naproxen, acetaminophen or aspirin. If you’re not sure if it will interfere with your other medications, consult your physician first.
Can Advil® be taken with herbal supplements?
Since herbal supplements may contain complex formulations that can interact with medications, consult with your physician or pharmacist before taking them with Advil®.
Do I have to take Advil® with food?
It is not necessary to take Advil® with food, however, take it with food or milk if an upset stomach occurs. Consult your physician before taking any NSAID or if you have a history of stomach problems such as heartburn, upset stomach or stomach pain.

Side Effects

What effect will Advil® have on the kidneys?
When taken as directed, adverse effects of Advil® on the kidneys are uncommon; however, higher doses can produce adverse effects on the kidneys. Consult your physician before taking Advil® if you are taking a diuretic, have kidney disease or have any other concerns.
What effect will Advil® have on the liver?
When taken as directed, adverse effects on the liver are uncommon. Effects on the liver are rare but may include liver disorder, abnormal liver function, hepatitis and jaundice, and, they may occur at higher than recommended OTC doses. Consult your physician before taking Advil® if you have liver cirrhosis, or any other concerns about taking this product.
Will the pain-relieving effect of Advil® diminish with long-term use?
No. Keep in mind, while no observed tolerance build up has been shown, over-the-counter pain relievers (including Advil®) should not be used for longer than 10 days unless directed by a physician.
What effect will fast acting Advil® Film-Coated Tablets have on the liver?
Effects of ibuprofen on the liver are rare but may include liver disorder, abnormal liver function, hepatitis and jaundice, and, they may occur at higher than recommended OTC doses. When taken according to the label, adverse effects of fast acting Advil® Film-Coated Tablets on the liver are uncommon. If you have liver cirrhosis or other concerns about taking fast acting Advil® Film-Coated Tablets, consult a physician.
Is ibuprofen addictive? Will it cause withdrawal symptoms?
No. Ibuprofen is not habit forming, nor does it demonstrate addictive properties. Studies indicate that ibuprofen affects the body (peripherally active), not the brain (not centrally active). Advil® is nonnarcotic.
Does Advil® cause ulcers?
While ibuprofen may cause ulcers, they’re usually the result of higher prescription doses or when administered for long periods of time. Studies have proven that Advil® is safe and effective when used as directed. If you have a history of stomach problems, such as heartburn, consult your doctor before using Advil®.

Health Conditions

Can I take Advil® if I have an ulcer condition?
We do not recommend taking Advil® if you have an ulcer because of the increased risk of severe stomach bleeding. Please consult your doctor for appropriate advice before taking Advil® if you have an ulcer.
Can I take fast acting Advil® Film-Coated Tablets if I am pregnant or nursing a baby?
As with any medication, if you are pregnant or nursing a baby, you should seek the advice of a health professional before using an Advil®. Do not use ibuprofen during the last three months of pregnancy unless directed to do so by a physician.
Can I take Advil® if I am pregnant or nursing a baby?
If you are pregnant or nursing a baby, you should seek the advice of a health professional before using Advil®. Do not use ibuprofen during the last three months of pregnancy unless directed by a physician.
Can I take fast acting Advil® Film-Coated Tablets if I have an ulcer condition?
We do not recommend taking fast acting Advil® Film-Coated Tablets if you have an ulcer because of the increased risk of severe stomach bleeding. Please consult your doctor for appropriate advice before taking any Advil® product if you have an ulcer.

Arthritis

Will Advil® cure my arthritis?
There is no known cure for arthritis. Advil® (at the recommended nonprescription dose) can provide temporary relief of minor pain associated with arthritis. For more information on the appropriate treatment of arthritis, consult your physician.
I have trouble opening the Advil® bottle. Is there an alternative way of getting my pills?
Advil® currently offers tablets and Liqui-Gels® in a bottle with an easy-open cap which has received the Ease-of-Use Commendation from the Arthritis Foundation. This bottle is not suitable for households with young children.

Allergies & Sensitivity

I am allergic to gluten. Is it all right for me to take this product?
Advil® Liqui-Gels®, Advil® Migraine and Advil® PM Liqui-Gels® all contain a wheat derivative, and are not gluten-free. Check with your doctor if you have any concerns about taking this product.
Do I have to take fast acting Advil® Film-Coated Tablets with food?
While it’s not necessary to take Advil® Film-Coated Tablets with food, try them with food or milk if an upset stomach occurs. Consult your physician before taking any analgesic if you have a sensitive stomach or a history of stomach problems such as heartburn, upset stomach or stomach pain.
What effect will fast acting Advil® Film-Coated Tablets have on the kidneys?
When taken as directed on the label, adverse effects of fast acting Advil® Film-Coated Tablets on the kidneys are uncommon, but higher doses may produce adverse effects on the kidneys. Consult your physician before taking any Advil® product if you are taking a diuretic, have kidney disease or have any other concerns.
I am allergic to gluten. Is it all right for me to take fast acting Advil® Film-Coated?
Gluten is not added to Advil® Film-Coated products during the manufacturing process. However, we cannot guarantee that minute amounts of gluten or gluten derivatives are not contained in raw materials obtained from various suppliers for our manufacturing process since the end product is not tested for gluten. You should check with your doctor if you have any concerns about taking this product.

Contact Us

By Phone

Call a customer service representative toll-free at:
1-800-882-3845 (1-800-88-ADVIL)
Mon-Fri, 9AM-5PM EST

Online

Fill out the form to send your question now via email.
Get Started

Via Mail

Send questions to:
PCH Product Information
Pfizer Inc., PO Box 1043
Kings Mountain, NC 28086
Fill in the information below to get in touch. Your privacy is important to us. To learn about our use of your information and your rights, please consult our privacy policy.*All fields required